Blog
About

0
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found

      Immunoglobulin A Nephropathy and Ulcerative Colitis

      Read this article at

      ScienceOpenPublisherPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          The immune response has largely been implicated in the pathogenesis of inflammatory bowel disease (ulcerative colitis and Crohn’s disease) and immunoglobulin A nephropathy. We present a 26-year-old woman with a long past history of asymptomatic macroscopic hematuria who later developed several episodes of bloody stools and abdominal pain. A colonic biopsy disclosed ulcerative colitis and a renal biopsy was consistent with immunoglobulin A nephropathy. Immunoglobulin A nephropathy is the most common glomerulonephritis, being end-stage renal disease a rare but the most serious complication. It can be primary or secondary, but the association between both entities is unusually observed. We discuss the possible immunologic mechanisms involved and believe the initial immunologic derangement originates in the bone marrow. We suggest both conditions must be considered when either a patient with ulcerative colitis and micro- or macrohematuria or with renal involvement and a past history of diarrhea or abdominal pain presents.

          Related collections

          Most cited references 2

          • Record: found
          • Abstract: found
          • Article: found

          Chronic Interstitial Nephritis due to 5-Aminosalicylic Acid

          Nephrotoxicity has recently been reported with the use of 5-aminosalicylic acid (5-ASA) which has structural similarities to phenacetin and aspirin. The present paper describes 2 cases of interstitial nephritis and 1 case of end-stage failure associated with 5-ASA treatment. The first patient presented with severe renal failure which was partially reversed with 5-ASA discontinuation and steroid therapy. The second had severe renal failure (serum creatinine 469 mmol/l) but renal function stabilized with 5-ASA withdrawal. The third patient had end-stage renal failure and underwent hemodialysis and a successful kidney transplant.
            Bookmark
            • Record: found
            • Abstract: not found
            • Article: not found

            IgA nephropathy: A stem cell disease?

              Bookmark

              Author and article information

              Journal
              AJN
              Am J Nephrol
              10.1159/issn.0250-8095
              American Journal of Nephrology
              S. Karger AG
              0250-8095
              1421-9670
              2001
              October 2001
              19 October 2001
              : 21
              : 5
              : 400-405
              Affiliations
              aDivision of Nephrology, Department of Medicine; bDepartment of Pathology and cDivision of Gastroenterology, Department of Medicine, Hospital Británico de Buenos Aires, Argentina
              Article
              46283 Am J Nephrol 2001;21:400–405
              10.1159/000046283
              11684803
              © 2001 S. Karger AG, Basel

              Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher. Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug. Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.

              Page count
              Figures: 3, References: 61, Pages: 6
              Product
              Self URI (application/pdf): https://www.karger.com/Article/Pdf/46283
              Categories
              Case Report

              Comments

              Comment on this article